MC

Mississippi College

Drug/Alcohol Overdose

The following procedures should be followed in the event a person has overdosed on drugs or alcohol:

  1. If the person has overdosed, call 911 for help immediately. If the person is still conscious, seek information from him/her to determine: What substances did they ingest; how long ago did they ingest them; how much did they take; if drugs were consumed, did they also consume alcohol; when did they last eat; and what is their overall general state of health.
  2. If 911 is called, be sure to provide the following information:
    • State your name
    • State the problem.
    • State the name and location of injured individual(s).
    • Do not hang up the phone until the operator tells you to do so.
  3.  Call the Office of Public Safety at 601.925.3204 and provide the appropriate information:
  4. Return to the victim and keep him/her as calm and comfortable as possible. If needed, administer First Aid and CPR if you are qualified.
  5. Remain with the victim until Public Safety or Emergency Crews arrive.